Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


High B12 and Folic Acid But Low Hemoglobin and Hematocrit
Dec 28, 2001

My 82 yr old aunt in a nursing home has a history of MS, congestive heart failure, stroke with partial paralysis. She has just begun developing jaundice (no fevers or BP irregularities)but has elevated blood B12 (1426 pg/ml) and Folate (>20.0 ng/ml) levels. Liver function tests are now being ordered. Do you have any thoughts on any other tests that should be ordered and the differential Dx for this set of findings? Could you email me at iri@iname.com?

Response from Dr. Rodriguez-Torres

The elevated B12 and Folate are seen in patients that are receiving parenteral vitamins.Jaundice in that setting can be secondary to many causes.She may have toxicity from any drug,ischemic hepatitis ,viral hepatitis,or even malignancy of the periampullar area of the liver or metastatic liver disease.The patient needs a complete medical evaluation,and all the liver tests to determine the cause.



Previous
AST--ALT Levels
Next
NEG PCR TEST-Can I get HCV Again?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement